Lunesta and Depression

There are many potential side effects of Lunesta, and depression is a common side effect that is reported in up to 4 percent of patients. However, because depression is so common in the general population, it is difficult to determine whether it is actually a side effect of the sleep medicine or caused by other factors. If you develop any symptoms of depression while taking Lunesta, contact your healthcare provider immediately.

Is Depression a Lunesta Side Effect?

There are several possible side effects for people taking Lunesta® (eszopiclone). Depression does appear to be one of the more common side effects reported in Lunesta clinical studies.
 

Understanding Clinical Studies

Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Lunesta, depression was a reported side effect occurring in up to 4 percent of people. Interestingly, depression with Lunesta occurred more often in people taking Lunesta 2 mg compared to people taking Lunesta 3 mg.
 
Healthy Pet, Healthy You

Information on Lunesta

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.